Alert archive / Missouri / Flash Flood Warnings in 2024
Flash Flood Warning 13, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 27, 2024, 10:32 PM CDT for Benton County, St. Clair County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2024, 10:32 PM CDT (03:32 UTC)
- Expired
- Apr 28, 2024, 4:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, MO, St. Clair County, MO
The radar
The Pleasant Hill radar (KEAX), 89 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 937 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 10.5
The text
As transmitted.
949
WGUS53 KSGF 280332
FFWSGF
MOC015-185-280930-
/O.NEW.KSGF.FF.W.0013.240428T0332Z-240428T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
1032 PM CDT Sat Apr 27 2024
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Benton County in central Missouri...
St. Clair County in west central Missouri...
* Until 430 AM CDT.
* At 1032 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 2 inches of rain have
fallen. Additional rainfall amounts of 2 to 4 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Warsaw, Lincoln, Appleton City, Cole Camp, Osceola, Lowry City,
Roscoe, Vista, Racket, Iconium, Whitakerville, Harper, Palo Pinto,
Brandon, Edmonson, Hastain, Lakeview Heights, Monegaw Springs,
Johnson City, Zora, Mora, Crockerville, Tiffin, Taberville, Truman
Lake, Lake of The Ozarks and Truman State Park.
This includes the following streams and drainages...
Marshall Creek, Osage River, Otten Branch, Flat Rock Creek, Brush
Creek, Lemon Branch, Camp Branch, Monegaw Creek, Deer Creek, Duran
Creek, Turkey Creek, Campbell Branch, Pomme De Terre Lake,
Weaubleau Creek, Haw Creek, Finley Creek, Little Clear Creek,
Flemming Branch, P D Creek, Cole Camp Creek, Sac River, Williams
Creek, Bird Branch, Hogles Creek, Little Turkey Creek, Salt Creek,
Bauer Branch, Gallinipper Creek, Ditty Creek, South Fork Blue
Branch, Clear Creek, Kitten Creek, Yellow Creek, Simms Creek, Duck
Creek, South Flat Creek, Indian Creek, Carman Creek, Coon Creek,
Little Tebo Creek, Panther Creek, Little Monegaw Creek, Ricky
Creek, Lake Creek, Reid Creek, Spill Creek and Ross Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3851 9351 3851 9329 3854 9329 3853 9307
3819 9308 3807 9350 3802 9351 3791 9407
3821 9405 3821 9352
FLASH FLOOD...RADAR INDICATED
$$
EW1 follow-up statement
727
WGUS73 KSGF 280929
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
429 AM CDT Sun Apr 28 2024
MOC015-185-280939-
/O.EXP.KSGF.FF.W.0013.000000T0000Z-240428T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton MO-St. Clair MO-
429 AM CDT Sun Apr 28 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 430 AM CDT EARLY THIS MORNING
FOR BENTON AND ST. CLAIR COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
A Flood Watch remains in effect until 100 PM CDT Sunday for portions
of southeast Kansas and Missouri.
&&
LAT...LON 3851 9351 3851 9329 3854 9329 3853 9307
3819 9308 3807 9350 3802 9351 3791 9407
3821 9405 3821 9352
$$
MBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 6:55 PM CDT, 3 hours 37 minutes earlier. Its key messages:
- Significant and dangerous severe weather is expected tonight in areas along and west of Highway 65. Greatest potential is focused along and west of I-49 where tornadoes (potentially EF2+)...hail to the size of baseballs...and wind gusts up to 70 mph are all possible.
- Significant and dangerous flooding is expected in areas along and west of Highway 65 as additional heavy rain impacts the area this evening into Sunday morning. A Flood Watch is in effect from 7PM Saturday to 1PM Sunday.
- Strong to severe weather and additional flooding is expected again Sunday into Sunday night.
- The unsettled pattern continues with additional storm chances mid to late next week.
Area forecast discussion, Apr 27, 6:55 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
655 PM CDT Sat Apr 27 2024
.KEY MESSAGES...
- Significant and dangerous severe weather is expected tonight
in areas along and west of Highway 65. Greatest potential is
focused along and west of I-49 where tornadoes (potentially
EF2+)...hail to the size of baseballs...and wind gusts up to
70 mph are all possible.
- Significant and dangerous flooding is expected in areas along
and west of Highway 65 as additional heavy rain impacts the
area this evening into Sunday morning. A Flood Watch is in
effect from 7PM Saturday to 1PM Sunday.
- Strong to severe weather and additional flooding is expected
again Sunday into Sunday night.
- The unsettled pattern continues with additional storm chances
mid to late next week.
&&
.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 225 PM CDT Sat Apr 27 2024
Synoptic overview and current conditions: Upper analysis and
water vapor imagery show a broad trough over the great basin and
southwest U.S. with a closed low centered roughly over the 4
corners region. Broad southwesterly flow continues out ahead of
the low and into the central U.S. A well defined surface front
was located from northeast of a low in the OK panhandle into
northeast Kansas and northeast Iowa with mid 60s dew points in
the warm sector south of the low. A dryline extended south of
the low west Texas. Convection has developed in the warm sector
over western OK into south central KS and also along the
frontal boundary in central into northeast KS.
Tonight: 18z sounding still shows an inversion from around 800mb
to 750mb. Still some decent elevated instability above the
inversion layer with 1000-1500 j/kg. CAMS are suggesting some
scattered convection over the area this afternoon and early
evening over the eastern CWA. Large hail and damaging winds
would be the main risk with any initial development in our east.
Later this evening and overnight, the convection which is
currently developing to our west is expected to move into the
western CWA. Supercells will be possible initially with very
large hail to the size of baseballs, damaging wind gusts up to
70 mph and a few strong tornadoes possible. Overnight, this
activity will likely form into a thunderstorm complex, with all
modes of severe weather still possible. Very heavy rainfall is
expected with PW values of 1.2" to 1.7" over the area. Storms
will likely train from southwest to northeast with repeated
heavy rain over the same area. Unfortunately, this will be the
same areas which have received heavy rain and flooding the past
2 days. Several inches of additional rain are expected in the
western CWA which will likely lead to additional flooding and
potentially significant flooding. Several rivers are already in
moderate flood stage and there continues to flooding from the
previous 2 days of heavy rain. A flood watch is in effect from 7
pm this evening through 1 pm Sunday.
Sunday and Sunday night: A thunderstorm complex will continue
to push east across the area Sunday morning. The main upper
trough axis and surface front will still be west of the area. If
sufficient destabilization can occur behind the thunderstorm
complex on Sunday afternoon, then additional strong to severe
thunderstorm redevelopment will be possible as the upper wave
pushes to the northeast. If convection does redevelop, it would
then push east across the area during the afternoon and evening
hours. Large hail and damaging winds would be the main risks,
with tornadoes still possible. Heavy rain and flooding will also
be possible.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 225 PM CDT Sat Apr 27 2024
The convection should push southeast of the area on Monday with
high pressure moving into the area. Moisture will begin to lift
back north into the area by mid to late week with shower and
thunderstorm chances increasing again in the Wednesday to
Friday time frame.
&&
.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 648 PM CDT Sat Apr 27 2024
Rounds of showers and thunderstorms, some severe, are expected
through the TAF period. The first rounds will come late this
evening into tonight, then additional rounds on Friday. TAFs
will be quite variable between thunderstorms.
&&
.CLIMATE...
Issued at 1225 PM CDT Thu Apr 25 2024
Record High Minimum Temperatures:
April 27:
KSGF: 67/1899
April 28:
KSGF: 68/1896
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Sunday afternoon for KSZ073-097-101.
MO...Flood Watch through Sunday afternoon for MOZ055-056-066>069-
077>081-088>096-101>105.
&&
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Titus
CLIMATE...PriceHazardous weather outlook, Apr 27, 2:38 PM CDT, 7 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 238 PM CDT Sat Apr 27 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281945- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 238 PM CDT Sat Apr 27 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated tornado risk. Significant hail risk. Elevated thunderstorm wind damage risk. Significant lightning risk. Significant excessive rainfall risk Limited non thunderstorm wind risk. DISCUSSION... An east to west gradient of incraesing severe risk exists for our forecast area tonight (generally after 7 PM). Springfield is within a Slight (2/5) risk, Mount Vernon is within an Enhanced (3/5) risk, and Joplin, Nevada and Pittsburg, KS are within a Moderate (4/5) risk. For areas generally along and west of I-49, significant severe weather is expected with strong tornadoes, hail up to the size of baseballs, and wind gusts up to 70 mph all possible. Initial storms in this region will likely be training supercells bringing all hazards before another round of storms comes through as a line bringing mainly wind gusts and a spinup tornado or two. This line of storms will move eastward and impact Springfield in the early morning hours (generally between 1-4 AM). With the training nature of storms, high amounts of moisture, and multiple rounds of rain, significant area, river, and flash flooding is also expected, especially in areas that have already received 3-6 inches of rain. This includes locations along and west of Highway 65. A Moderate (3/4) risk for excessive rainfall exists for this area. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a Slight (2/5) risk for severe weather Sunday as well. All hazards will be possible for both days. Heavy rainfall and flooding will also be possible with the storms. Portions of our forecast area are in a Slight (2/4) risk for excessive rainfall and flooding Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed later today and tonight for areas mainly west of the highway 65 corridor && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Special weather statement, Apr 27, 8:29 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Springfield MO
829 PM CDT Sat Apr 27 2024
KSZ073-097-MOZ066-077-280215-
Bourbon KS-Crawford KS-Vernon MO-Barton MO-
829 PM CDT Sat Apr 27 2024
...A STRONG THUNDERSTORM WILL IMPACT BOURBON...NORTHERN CRAWFORD...
NORTHWESTERN BARTON AND VERNON COUNTIES THROUGH 915 PM CDT...
At 828 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fort Scott, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Nevada, Fort Scott, Marmaton, Sheldon, Arcadia, Bronaugh, Walnut,
Fulton, Redfield, Hepler, Moundville, Richards, Milo, Deerfield,
Metz, Stotesbury, Petersburg, Farlington, Brazilton, and Porterville.
This includes Interstate 49 between mile markers 77 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until midnight CDT for southeastern
Kansas...and southwestern and west central Missouri.
&&
LAT...LON 3777 9509 3784 9489 3804 9474 3804 9461
3806 9461 3806 9459 3805 9427 3765 9430
3754 9509
TIME...MOT...LOC 0128Z 243DEG 23KT 3783 9473
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HatchLocal storm report, Apr 27, 9:00 PM CDT, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
900 PM CDT Sat Apr 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM Hail 1 E Fort Scott 37.84N 94.69W
04/27/2024 M0.75 Inch Bourbon KS Public
Report from mPING. Penny 0.75 in.
&&
TEOLocal storm report, Apr 27, 9:27 PM CDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
927 PM CDT Sat Apr 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM Rain 4 SE Marmaton 37.80N 94.77W
04/27/2024 M2.04 Inch Bourbon KS AWOS
AWOS station KFSK Fort Scott AWOS three hour
rainfall total.
&&
TEOSpecial weather statement, Apr 27, 9:30 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Springfield MO
930 PM CDT Sat Apr 27 2024
KSZ073-097-MOZ066-077-280315-
Bourbon KS-Crawford KS-Vernon MO-Barton MO-
930 PM CDT Sat Apr 27 2024
...A STRONG THUNDERSTORM WILL IMPACT BOURBON...NORTHERN CRAWFORD...
NORTHWESTERN BARTON AND WESTERN VERNON COUNTIES THROUGH 1015 PM
CDT...
At 929 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Redfield, or 9 miles southwest of Fort Scott,
moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Nevada, Fort Scott, Girard, Arma, Marmaton, Mulberry, Franklin,
Arcadia, Bronaugh, Walnut, Redfield, Hepler, Moundville, Richards,
Deerfield, Burgess, Metz, Stotesbury, Croweburg, and Petersburg.
This includes Interstate 49 between mile markers 91 and 106.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until midnight CDT for southeastern
Kansas...and southwestern and west central Missouri.
&&
LAT...LON 3777 9509 3804 9463 3805 9433 3765 9433
3740 9509
TIME...MOT...LOC 0229Z 247DEG 26KT 3772 9481
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HatchLocal storm report, Apr 27, 10:24 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1024 PM CDT Sat Apr 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM Flash Flood 2 E Nevada 37.83N 94.33W
04/27/2024 Vernon MO Public
Report from mPING. River or Creek
overflowing, Cropland, Yard ot Basement
Flooding.
&&
TEOLocal storm report, Apr 27, 10:28 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1028 PM CDT Sat Apr 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM Flash Flood 3 E Nevada 37.86N 94.30W
04/27/2024 Vernon MO Public
Report from mPING. Street, road flooding.
Street, road closed and Vehicles stranded.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:58 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 32 min |
| Apr 27, 8:29 PM CDT | Special Weather Statement | SGF | Vernon | 46 min |
| Apr 27, 8:40 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 50 min |
| Apr 27, 8:42 PM CDT | Flash Flood Warning | SGF | Vernon | 12 hr |
| Apr 27, 9:09 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 51 min |
| Apr 27, 9:30 PM CDT | Special Weather Statement | SGF | Vernon | 45 min |
| Apr 27, 9:40 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 50 min |
| Apr 27, 9:50 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, St. Clair, Vernon | 55 min |
| Apr 27, 10:05 PM CDT | Tornado Warning | SGF | Benton | 25 min |
| Apr 27, 10:23 PM CDT | Tornado Warning | SGF | Morgan | 37 min |
| Apr 27, 10:38 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 52 min |
| Apr 27, 10:47 PM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Apr 27, 11:26 PM CDT | Special Weather Statement | SGF | St. Clair | 49 min |
| Apr 27, 11:50 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 9 min |
| Apr 28, 1:13 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 62 min |
| Apr 28, 2:03 AM CDT | Tornado Warning | SGF | McDonald | 27 min |
| Apr 28, 2:20 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, McDonald, Newton | 40 min |
| Apr 28, 2:48 AM CDT | Special Weather Statement | SGF | Barry, Dade, Lawrence | 57 min |
| Apr 28, 3:04 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 41 min |
| Apr 28, 3:07 AM CDT | Tornado Warning | SGF | Dade | 23 min |
| Apr 28, 3:26 AM CDT | Tornado Warning | SGF | Cedar | 15 min |
| Apr 28, 3:38 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Hickory, Polk, St. Clair | 37 min |
| Apr 28, 8:43 AM CDT | Areal Flood Warning | SGF | Vernon | 18 hr |
| Apr 28, 6:28 PM CDT | Special Weather Statement | SGF | McDonald | 47 min |
| Apr 28, 6:43 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 47 min |
Nearby
Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.